Dr Rynne on Post-Finasteride Syndrome in The Medical Independent

Dr Rynne on Post-Finasteride Syndrome in The Medical Independent

Dr Andrew Rynne has published a case study on Post-Finasteride Syndrome for The Medical Independent,

an international-award winning investigative newspaper. The article – which focuses on the “persistent or permanent” sexual side effects of finasteride – describes the plight of Damian, a 29 year-old software developer living with the condition.

Initially suffering no ill-effects, the study subject took Proscar for over two years before deciding to take a break from his hair loss medication. It was at that point Damian developed symptoms like problems getting an erection, loss of libido, penile numbness, and total loss of sensation during orgasm.

This led him to search online and the start of his contact with sexual health expert Dr Rynne.

Post-Finasteride Syndrome

Sexual health expert Dr Rynne regularly speaks out on the Post-Finasteride Syndrome

The Ireland-based GP has a particularly keen eye for the difficulties faced by those living with Post-Finasteride Syndrome, especially their relationship with their doctor.

Citing the growing research base validating the syndrome, Dr Rynne advises practitioners against suggesting that the disease is psychological or “all in your head”. Continuing this theme, he points out that a referral to an endocrinologist may also be of limited use, because they will be “no wiser than you”.

Ultimately, Dr Rynne believes that the best approach is intensified medical investigation: “Further research is needed on who is susceptible to the persistent, adverse side-effects of finasteride and on the underlying mechanisms of the medication.”

The medical research into the Post-Finasteride Syndrome offers the chance to find answers through basic scientific research.

 

 

MORE:
Memory disorders “significantly associated” with antidepressant and isotretinoin use

 

By Pete